Hi I am Trev and a have been diagnosed 5 years this March I am 40 next year.
When OFF I cant do anything from the easiest things like pick a drink up, itch my face etc… I can walk assisted… When ON I can do everything above and live near to next to a normal life.
My old regime was Stalevo 100 x 8, 1mg Rasagiline 1 daily morning, 200mg cr sinemet at night, Adamantine 100mg 1x @ 10am and 50mg x 3 diapersable madopar as and when needed.
I recently was getting real bad dyskensia on my old regime it’s been that bad I lost 5 stone in weight it mainly started when the patches were
introduced and feels my parkinsons has progressed so much… But with my old regime I was getting alot of ON time… Atleast 3 hrs sometimes could be on for 7hrs but the dyskensia was bad!
Now my new regime my parkinsons nurse and consultant agreed that the stalevo needed switched out for co careldopa 150mg 6 times daily 6am /9/12/3/6/9pm … And she stopped the rasagiline for 2 weeks and introduced 50mg safinamide increasing to 100mg on this Tuesday (2 weeks).
I am getting about 1 and a half hours to 2 hours so having less ON time but alot more OFF time.where I have to just lie or sit down till next meds… But little to none dyskensia.
Does anyone think that the extra 50mg safinamide when introduced will increase my on time? As it’s pretty unbearable, any scope for more levodopa or am I close to my max amount aloud? What is the max allowed?
She also discussed opicapone when the supply is available again.
When I asked if DBS would be a beneficial they believed it would help me.
Welcome to the Parkinson’s UK forum.
Finding the right balance with your medication can be very challenging especially as Parkinson’s affects everyone differently, so it can take a while for people to find what works for them. With that being said, I’m sure members of the community will soon give their advice based on their own experiences; however, I’d recommend that you go back to your Parkinson’s nurse if you continue to experience more OFF time.
There has also been conversations on this topic on previous threads including this one - https://forum.parkinsons.org.uk/t/on-off-times/8421/2- which you may also find helpful. Lastly, we have a confidential and free helpline with a team of advisers who can offer you a lot more information and support.
Please give us a call as soon as you can on 0808 800 0303 or email us [email protected].
Forum Community Manager
It seems like you are on a lot of medication for someone your age and length of diagnosis. I too am 40, and I’ve had a devil of a time getting my consultant to give me anything other than 4 x 100/25 co-careldopa and 200 Entacapone. So much so in fact that I’ve recently changed to another one who I’m seeing on Wednesday when I’ll be starting on a dopamine agonist. I’m hoping that the additional and new medication will increase my ON time as it’s been absolutely pitiful so far. I’m currently getting about 1 hour per dose of ON time and it’s decreasing all the time. I’m aware increasing medicatioin increases risk of dyskinesia, so I’m going to suggest losing the Entacaone to compensate.
My old consultant wouldn’t up my meds because of my young age and the risk of dyskinesia, which is why I said it sounds like you are on a lot for someone our age. Six doses of cocareldopa certainly sounds like a lot.
P.S. I’m diagnosed 3 years to the day
Hi thanks for the reply yeah I would say in the last year I have progressed alot.
I had real bad dyskensia on stalevo but atleast I can move about! When no meds in my system I go really rigid which affects my sleep unable to move its crazy to see me unmedicated then medicated.
She put me co care 100 first I was only getting 45 mins on time it was horrid atm on 150 I get between 1 and half to 2hrs then I have lie about till next dose.
I guess DBS is the only real option not really keen on the idea but the quality of life ain’t to good atm.
Hello, I have only recently been diagnosed and have a question regarding medication however I am finding it difficult to ask a question. I only seem to have a Reply option.
Hi and welcome to the forum, @Fras. I’m sorry you’re having some difficulty with the forum. At first, it may seem confusing but with time it will become easier.
Have you tried using the forum tutorial tool with our discobot? Discobot is a bot that can teach you about the forum and help you with many of the questions you may have. If you private message discobot with “display help” as the message and follow the step by step instructions, I think you’ll find the forum a lot easier to use. However, I’m also sure our friendly members will step in and give you a hand as you find your way around.
Do let us know if you’re still having problems, and we’d be happy to help.
Forum Moderation Team